Alert archive / Florida / Flash Flood Warnings in 2020
Flash Flood Warning 10, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Jul 28, 2020, 6:42 PM EDT for Duval County, Saint Johns County, Florida. It was in force for 93 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2020, 6:42 PM EDT (22:42 UTC)
- Expired
- Jul 28, 2020, 8:15 PM EDT
- In force
- 93 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Duval County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 40 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 7:11 PM EDT | FLASH FLOOD | 1 Nne Mandarin, FL | AMENDS PREVIOUS FLASH FLOOD REPORT FROM 1 NNE MANDARIN. MULTIPLE FLOODED STREETS, FRONTYARDS AND BACKYARDS IN THE RAMS GATE SUBDIVISION. AT LEAST 2 HOMES INUNDATED WITH WATER ALONG SEDGEMOORE DR. |
| Jul 28, 7:11 PM EDT | FLASH FLOOD | 1 Nne Mandarin, FL | AT LEAST 2 HOMES INUNDATED WITH WATER ALONG SEDGEMOORE DR. |
| Jul 28, 7:24 PM EDT | HEAVY RAIN 7.33 | 1 Ene Mandarin, FL | MESONET STATION FW6993 JACKSONVILLE. |
| Jul 28, 8:10 PM EDT | HEAVY RAIN 7.5 | Mandarin, FL | MULTIPLE RAINFALL REPORTS ACROSS EAST MANDARIN RANGING FROM 6 TO 7.5 INCHES. MAINLY ALONG AND WEST OF STATE ROAD 13. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.7 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 360 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
022
WGUS52 KJAX 282242
FFWJAX
FLC031-109-290015-
/O.NEW.KJAX.FF.W.0010.200728T2242Z-200729T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jacksonville FL
642 PM EDT Tue Jul 28 2020
The National Weather Service in Jacksonville has issued a
* Flash Flood Warning for...
South Central Duval County in northeastern Florida...
Northwestern St. Johns County in northeastern Florida...
* Until 815 PM EDT.
* At 642 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Jacksonville, Fruit Cove, Mandarin and Bayard.
Additional rainfall amounts up to 1 inch are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3013 8168 3018 8168 3020 8155 3010 8147
3007 8164
FLASH FLOOD...RADAR INDICATED
$$
CHANEY2 follow-up statements
671
WGUS72 KJAX 282327
FFSJAX
Flash Flood Statement
National Weather Service Jacksonville FL
727 PM EDT Tue Jul 28 2020
FLC031-109-290015-
/O.CON.KJAX.FF.W.0010.000000T0000Z-200729T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Duval FL-St. Johns FL-
727 PM EDT Tue Jul 28 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT THIS
EVENING FOR SOUTH CENTRAL DUVAL AND NORTHWESTERN ST. JOHNS
COUNTIES...
At 726 PM EDT, Doppler radar indicated thunderstorms produced heavy
rain across the warned area. Between 3 and 7 inches of rain have
fallen. Flash flooding is ongoing. Broadcast media reports a couple
of houses are inundated with water in Mandarin.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Jacksonville, Fruit Cove, Mandarin and Bayard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3013 8168 3018 8168 3020 8155 3010 8147
3007 8164
FLASH FLOOD...RADAR INDICATED
$$
CHANEY640
WGUS72 KJAX 290015
FFSJAX
Flash Flood Statement
National Weather Service Jacksonville FL
815 PM EDT Tue Jul 28 2020
FLC031-109-290025-
/O.EXP.KJAX.FF.W.0010.000000T0000Z-200729T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Duval FL-St. Johns FL-
815 PM EDT Tue Jul 28 2020
...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTH CENTRAL DUVAL AND
NORTHWESTERN ST. JOHNS COUNTIES...
The heavy rain has ended. Flooding will continue to be a threat.
Please continue to heed remaining road closures.
LAT...LON 3013 8168 3018 8168 3020 8155 3010 8147
3007 8164
$$
CHANEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:10 PM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jul 28, 3:10 PM EDT, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
310 PM EDT Tue Jul 28 2020
.Short Term.../through Friday/...
For the remainder of this afternoon into evening, surface high
pressure ridge will be centered to the southeast, as a trough of
low pressure extends across the southeastern US. A 500 mb high to
the south will provide for a westerly flow aloft. The resultant
surface flow will be from the southwest. Due to the pinching of
the gradient between the trough and high, the flow is strong
enough to keep the sea breeze pinned to near the coast. Convection
will continue to overspread from the southwest as the gulf coast
sea breeze pushes inland. This area will meet the east coast sea
breeze, where the strongest storms will be expected. These strong
storms will produce gusty winds, as well as heavy rainfall. With
loss of day time heating, storms will dissipate this evening, with
dry weather forecast for Tonight.
The trough over the southeastern US breaks down Tonight, while high
pressure remains to the southeast on Wednesday. The high at 500mb
remains just to the south with westerly flow aloft. The southwest
flow at the surface will continue, with convection intitiating
inland on the gulf coast sea breeze late in the morning, then
spreading northeast through the afternoon. The east coast sea
breeze should make it to around the I95 corridor or a little
further west. This I95 corridor will then be the focus for the
strongest storms in the afternoon, where best potential for gusty
winds and heavy rainfall will be expected. Activity will diminish
during the evening.
High pressure will stretch across the FL peninsula from a center to
the east southeast on Thursday, as another trough develops across
the southeastern US. Again the 500mb high will be to the south
yielding westerly flow aloft over the region. Once again with the
pressure gradient between the high and the trough, the southwest
flow should be strong enough to keep the sea breeze pinned to near
the coast. Expect convection to begin over interior counties late
morning, then spread east northeast through the afternoon.
Activity will meet the east coast sea breeze later in the
afternoon, where the strongest storms will be expected. Storms
will decrease in coverage and intensity during the evening hours.
High pressure ridge will stretch across FL from center to the east
southeast Friday, with weak trough over the southeastern US. Upper
high will be more to the southwest, yielding more of a northwest
component to the flow aloft. Expect convection to develop inland
late in the morning and progess east across forecast area through
the afternoon. Sea breeze will once again remain near the coast, so
convection may be strongest along the coast late in the afternoon.
With loss of diurnal heating, activity will diminish in the evening.
Temperatures this period will trend above normal.
&&
.Long Term.../Friday night through Tuesday/...
Weather during this period will be dependent on track of potential
tropical system. At this time will forecast scattered convection,
and will refine in future forecast cycles once track and strength
of potential system can be determined.
Temperatures expected to trend above normal this period.
&&
.Marine...
Surface high pressure will be centered to the east southeast through
Friday. The weekend forecast will depend on the track of potential
tropical system.
Rip Currents: SE GA: Low Risk Wednesday
NE FL: Low Risk Wednesday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 92 73 91 74 / 10 60 20 50 0
SSI 74 91 78 92 78 / 60 60 20 60 10
JAX 72 92 74 95 75 / 60 60 10 60 10
SGJ 73 92 74 92 75 / 60 60 10 60 10
GNV 72 91 73 92 73 / 20 60 10 40 0
OCF 72 91 74 92 74 / 20 60 10 30 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&In the hours before
Special weather statement, Jul 28, 4:56 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
456 PM EDT Tue Jul 28 2020
FLZ140-240-282130-
Central Marion FL-Eastern Marion FL-
456 PM EDT Tue Jul 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL
530 PM EDT...
* At 456 PM EDT, Doppler radar was tracking a strong thunderstorm
over Ocklawaha, or near The Villages, moving east at 30 mph.
* Winds in excess of 45 mph and excessive cloud-to-ground lightning
possible with this storm.
* Locations impacted include...
Weirsdale, Ocklawaha, Moss Bluff, Lake Weir and Silver Springs
Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2910 8201 2919 8164 2905 8164 2905 8166
2896 8166 2896 8199
TIME...MOT...LOC 2056Z 260DEG 24KT 2903 8192
CHANEYSpecial weather statement, Jul 28, 5:23 PM EDT, 1 hour 19 minutes before
Special Weather Statement National Weather Service Jacksonville FL 523 PM EDT Tue Jul 28 2020 FLZ025-032-033-125-133-282215- Coastal St. Johns FL-Inland Duval FL-Clay FL-Coastal Duval FL- Inland St. Johns FL- 523 PM EDT Tue Jul 28 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. JOHNS... NORTHEASTERN CLAY AND SOUTHEASTERN DUVAL COUNTIES UNTIL 615 PM EDT... * At 523 PM EDT, Doppler radar was tracking strong thunderstorms along a line extending from near Baymeadows to near World Golf Village. Movement was east at 5 mph. * Winds in excess of 45 mph and minor flooding due to heavy rainfall is possible with these storms. * Locations impacted include... Orange Park, Green Cove Springs, Mandarin, Fruit Cove, World Golf Village, Fleming Island, Baymeadows, Durbin, Bellair-Meadowbrook Terrace and Picolata. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3030 8158 2991 8132 2987 8162 3024 8178 TIME...MOT...LOC 2123Z 273DEG 5KT 3019 8159 2994 8145 CHANEY
Special weather statement, Jul 28, 5:52 PM EDT, 50 minutes before
Special Weather Statement National Weather Service Jacksonville FL 552 PM EDT Tue Jul 28 2020 FLZ024-025-124-125-282230- Inland Duval FL-Inland Nassau FL-Coastal Nassau FL-Coastal Duval FL- 552 PM EDT Tue Jul 28 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NASSAU AND NORTHEASTERN DUVAL COUNTIES UNTIL 630 PM EDT... * At 552 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Jacksonville, moving east at 5 mph. More strong thunderstorms could potentially develop in Duval counties as boundaries merge. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Jacksonville, Jacksonville International Arpt, Unf, Arlington, Ortega, Oceanway, Craig Field, Fort Caroline, San Marco and Riverside. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3026 8175 3058 8175 3059 8147 3026 8145 TIME...MOT...LOC 2150Z 272DEG 6KT 3034 8165 CHANEY
Special weather statement, Jul 28, 6:20 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
620 PM EDT Tue Jul 28 2020
FLZ025-125-133-282300-
Coastal St. Johns FL-Inland Duval FL-Coastal Duval FL-
620 PM EDT Tue Jul 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 700 PM EDT...
* At 619 PM EDT, Doppler radar was tracking a strong thunderstorm
over San Pablo, or over Unf, moving east at 15 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Unf, Ponte Vedra Beach, Neptune Beach, Palm Valley, Sawgrass,
Baymeadows, Craig Field and San Pablo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3015 8158 3036 8156 3039 8137 3025 8135
3013 8131
TIME...MOT...LOC 2219Z 261DEG 13KT 3029 8147
CHANEYSpecial weather statement, Jul 28, 6:25 PM EDT, 17 minutes before
Special Weather Statement National Weather Service Jacksonville FL 625 PM EDT Tue Jul 28 2020 FLZ025-032-033-125-133-282315- Coastal St. Johns FL-Inland Duval FL-Clay FL-Coastal Duval FL- Inland St. Johns FL- 625 PM EDT Tue Jul 28 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. JOHNS... NORTHEASTERN CLAY AND SOUTHEASTERN DUVAL COUNTIES UNTIL 715 PM EDT... * At 625 PM EDT, Doppler radar was tracking a strong thunderstorm over Mandarin, moving east at 5 mph. * Winds in excess of 45 mph, excessive cloud-to-ground lightning, and funnel clouds possible with this storm. * Locations impacted include... Orange Park, Mandarin, Fruit Cove, Fleming Island and Bayard. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Funnel clouds occasionally touch down and produce tornadoes or waterspouts. Move indoors and stay away from windows. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3010 8172 3021 8172 3021 8148 3007 8148 TIME...MOT...LOC 2225Z 272DEG 5KT 3015 8166 CHANEY
Local storm report, Jul 28, 6:36 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
636 PM EDT TUE JUL 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HEAVY RAIN 4 N FRUIT COVE 30.16N 81.63W
07/28/2020 M4.48 INCH Duval FL PUBLIC
PUBLIC RAIN GAUGE IN THE MANDARIN AREA RECORDED 4.48
INCHES OF RAINFALL DURING THE PAST HOUR.
0621 PM HEAVY RAIN 1 NE FRUIT COVE 30.11N 81.61W
07/28/2020 M2.52 INCH St. Johns FL PUBLIC
PUBLIC RAIN GAUGE IN FRUIT COVE RECORDED 4.48 INCHES OF
RAINFALL DURING THE PAST HOUR.
0620 PM HEAVY RAIN 2 NNE FRUIT COVE 30.13N 81.60W
07/28/2020 M2.48 INCH St. Johns FL PUBLIC
PUBLIC RAIN GAUGE IN FRUIT COVE RECORDED 2.48 INCHES OF
RAINFALL DURING THE PAST HOUR.
&&
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:46 PM EDT | Special Weather Statement | JAX | Flagler | 44 min |
| Jul 28, 3:30 PM EDT | Special Marine Warning | JAX | 43 min | |
| Jul 28, 4:08 PM EDT | Special Marine Warning | JAX | 35 min | |
| Jul 28, 4:41 PM EDT | Special Weather Statement | JAX | Saint Johns | 49 min |
| Jul 28, 4:56 PM EDT | Special Weather Statement | JAX | Marion | 34 min |
| Jul 28, 5:23 PM EDT | Special Weather Statement | JAX | Saint Johns | 52 min |
| Jul 28, 5:52 PM EDT | Special Weather Statement | JAX | Duval | 38 min |
| Jul 28, 6:12 PM EDT | Areal Flood Warning | JAX | Duval, Saint Johns | 93 min |
| Jul 28, 6:20 PM EDT | Special Weather Statement | JAX | Duval | 40 min |
| Jul 28, 6:25 PM EDT | Special Weather Statement | JAX | Duval | 50 min |
| Jul 28, 6:47 PM EDT | Special Marine Warning | JAX | 58 min |
Nearby
Flash Flood Warnings in Florida, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.